MAUDE Adverse Event Report: EXACTECH, INC. GLND KWIRE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. GLND KWIRE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number GLND KWIRE
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during surgical procedure the 2.0mm k-wire fractured during glenoid reaming with 38mm cannulated reamer.Approx.1.5cm of the distal tip fractured.Fractured tip was unable to be retrieved.Standard glenoid based plate inserted without issue.The reverse total shoulder procedure continued without incident.All glenoid components (glenoid baseplate/screws / glenosphere) implanted without issue.Patient was last known to be in stable condition following the event.No other patient information/medical history reported.Device is not returning, sent to pathology at hospital.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) the broken device reported may have been the result of applying a bending moment to the wire which led to fracture of the tip.However, this cannot be confirmed because the component was not returned for evaluation.Section h11: the following sections have corrected information: (h6) component code: 829, guide.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d8, g1, h6 - medical device problem code, component code, investigation findings, investigation conclusions and h11.The broken device reported may have been the result of applying a bending moment to the wire which led to fracture of the tip.However, this cannot be confirmed because the component was not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
GLND KWIRE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15879638
Report Number1038671-2022-01526
Device Sequence Number14079880
Product Code KWT
UDI-Device Identifier10885862085658
UDI-Public10885862085658
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLND KWIRE
Device Catalogue Number315-35-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer02/17/2023
03/24/2026
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date03/03/2023
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale